MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-12704
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was manufactured on november 2023 based on the provided lot information, however an exact date is unknown (h4).The device was returned to olympus for evaluation and the evaluation found that the device was torn vertically and broken.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported the olympus disposable distal attachment fell off inside the patient's body during a diagnostic procedure.The device was collected immediately using a collection device and the procedure was completed with the same set of equipment.The recovered distal attachment was noted to have cracks.There was no reported patient impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that the subject device was not firmly secured to the endoscope with medical tape.This caused the subject device to easily fall off and into the patient¿s body.Furthermore, it is likely that the subject device was torn due the following mechanisms: 1.The resistance to the endoscope was high when the subject product was attached to the endoscope.However, lubricant was not used.2.Since a large load was applied to the product, the product was torn.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿ ¿do not apply excessive bending, pulling or pressure to this product.Failure to do so may result in equipment damage or reduced functionality.¿ ¿do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocain spray to lubricate the instrument.Doing so could cause equipment damage or cause the instrument to fall off the endoscope inside the patient.¿ ¿if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section.¿ this supplemental report includes information added to b5 and h4.Also, a correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the device fell into the patient¿s rectum and was retrieved with grasping forceps.Although the scope was reinserted again to locate the device, no diagnostic imaging was required.There was no procedural delay due to the event and was reportedly a ¿normal exam.¿ furthermore, it was confirmed that there was no lubricants or chemicals applied to the subject device when it was attached to the scope.However, the subject device was not secured to the scope with medical tape.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18658081
Report Number9614641-2024-00292
Device Sequence Number17940670
Product Code FDS
UDI-Device Identifier04953170453878
UDI-Public04953170453878
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-12704
Device Lot Number3YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H290Z EVIS LUCERA ELITE COLONOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian